MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA SET
Model Number 82300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: per the customer, "due to restrictions in place to limit the spread of covid 19 we are unable supply a sample of the defect.No photographs were supplied by the reporting team." investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that there was air in the sample bag.It is unknown at this time if air was returned to the donor.Donor information and outcome are not available at this time.Donation #: (b)(6).The disposables set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, d.4, h.6, h.7 and h.10.Corrected information is provided in a.1.Investigation: a disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Corrective action: an internal capa has been initiated to evaluate the sidewall pinch clamp and air in the sample bag.Correction: trima field action 35 has been initiated to notify all trima users of a potential safety hazard occurs if the system displays an alert and instructions are not observed and followed.Terumo bct is taking corrective action by reminding all users of the action to be taken to mitigate this risk.Alerts and instructions are presented to the operator if the sample bag inflates.Terumo bct instructs all trima users to provide supplementary training and to continue to use the trima accel system in accordance with the operator¿s manual.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that there was air in the sample bag.It is unknown at this time if air was returned to the donor.There was no donor information as the procedure was discontinued prior to connecting donor.Donation #: (b)(4) the disposables set is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: a disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Corrective action: an internal capa has been initiated to evaluate the sidewall pinch clamp and air in the sample bag.Correction: trima field action 35 has been initiated to notify all trima users of a potential safety hazard occurs if the system displays an alert and instructions are not observed and followed.Terumo bct is taking corrective action by reminding all users of the action to be taken to mitigate this risk.Alerts and instructions are presented to the operator if the sample bag inflates.Terumo bct instructs all trima users to provide supplementary training and to continue to use the trima accel system in accordance with the operator¿s manual.Root cause: a root cause assessment was performed for this complaint.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: - a clamp malfunction where the clamp skews to the side as it is closed - the clamp does not fully occlude the tubing when closed due to interference between the clamp and the tube.Additional contributing factors could be related to user interface, where either the sample bag clamp was not closed at the system prompt or the clamp was closed but it was skewed on the tubing enabling a portion of the tubing to allow air to pass.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key12217753
Report Number1722028-2021-00245
Device Sequence Number11722983
Product Code GKT
UDI-Device Identifier05020583823006
UDI-Public05020583823006
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model Number82300
Device Catalogue Number5823001
Device Lot Number2005314251
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer07/23/2021
09/30/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date08/17/2021
10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;